RISK OF SUDDEN DEATH IN EPILEPSY – (03-06-05)

Effects of the antiepileptic drugs lamotrigine, topiramate and gabapentin on hERG potassium currents

I have a patient that has seizures and of the providers and specialists and relatives’ friend who are doctors all have just one answer–anti seizure medications.  While these drugs do not effect the underlying process that is causing the seizures (all research is pointing towards a mitochondrial/oxidative stress model of many neurological disorders) they do have a long list of side effects–and on average–a 30% efficacy.

One of the concerns of many epileptics is the risk of sudden unexplained death in epilepsy (SUDEP).  Wouldn’t that be a kick in the pants if the medications for epilepsy are actually a major causative factor in SUDEP?

Read entire article here

For more than a decade, Dr. Bogash has stayed current with the medical literature as it relates to physiology, disease prevention and disease management. He uses his knowledge to educate patients, the community and cyberspace on the best way to avoid and / or manage chronic diseases using lifestyle and targeted supplementation.







Email: